Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
39 Posts
Discussion Starter · #1 ·
Hi,I have chronic diarrhea, usually many times every day. I was just put on levsin and a small dose of amitriptyline to relieve that and the pain. Now I'm constipated! My bowel movements for the past two days have just been tiny hard pieces of stool and mucus. I know constipation is a common side effect of both drugs, but before I didn't care because I had diarrhea. I've started doing high fiber and drinking plenty of water, but no effect yet. I really don't want to take laxatives because I always have diarrhea, but do I need to? And should I stop taking the medicines if the constipation continues?
 

·
Registered
Joined
·
34,955 Posts
Both can be a bit constipating. What you might do is back off the Levsin (as it can be taken as needed) and see if the Amitryptaline alone is enough to control the pain and that eases the constipation. You could substitute peppermint as it doesn't tend to constipate.If fiber and water isn't enough you could add a small dose of magnesium to see if that can keep the stool wet enough to move.Stopping the meds will come down to is the benefit worth dealing with the issues. I'd see if you really need both for the pain, first and see if you can work around the side effects if you need the pain relief.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top